Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 202, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 26, 2016, 7:53 PM MDT for Yuma County, Colorado. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2016, 7:53 PM MDT (01:53 UTC)
- Expired
- Jun 26, 2016, 8:30 PM MDT
- In force
- 37 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Yuma County, CO
The radar
The Goodland radar (KGLD), 115 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 3703 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
406
WUUS53 KGLD 270153
SVRGLD
COC125-270230-
/O.NEW.KGLD.SV.W.0202.160627T0153Z-160627T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
753 PM MDT SUN JUN 26 2016
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN YUMA COUNTY IN NORTHEASTERN COLORADO...
* UNTIL 830 PM MDT
* AT 753 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES NORTH
OF ECKLEY...OR 17 MILES NORTHWEST OF WRAY...MOVING SOUTHEAST AT 10
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WAUNETA.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 249 AND 265.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4031 10252 4040 10230 4020 10207 4010 10240
TIME...MOT...LOC 0153Z 326DEG 9KT 4030 10240
HAIL...1.00IN
WIND...60MPH
$$
DR1 follow-up statement
530
WWUS53 KGLD 270213
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
813 PM MDT SUN JUN 26 2016
COC125-270230-
/O.CON.KGLD.SV.W.0202.000000T0000Z-160627T0230Z/
YUMA CO-
813 PM MDT SUN JUN 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR NORTHEASTERN YUMA COUNTY...
AT 813 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTHEAST
OF ECKLEY...OR 14 MILES NORTHWEST OF WRAY...MOVING SOUTHEAST AT 10
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WAUNETA.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 249 AND 261.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4025 10247 4034 10223 4020 10207 4010 10240
TIME...MOT...LOC 0213Z 326DEG 9KT 4026 10236
HAIL...1.00IN
WIND...60MPH
$$
DRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 7:30 PM MDT, 23 minutes earlier.
Area forecast discussion, Jun 26, 7:30 PM MDT, 23 minutes before
Area Forecast Discussion National Weather Service Goodland KS 730 PM MDT SUN JUN 26 2016 .UPDATE... Issued at 730 PM MDT Sun Jun 26 2016 Have updated the forecast to adjust pops for the area based on latest radar trends. Currently with boundary extending from NE Colorado up into western portions of Nebraska...only a few isolated showers/storms are developing at this time. Model trends look to keep most/all activity for the rest of the evening over northern and western zones w/ a transition to mainly northern tier zones by 12z Monday...should any remain. Also made some slight adjustments to clouds cover as a result...with no other changes at this time. && .SHORT TERM...(This evening through Monday) Issued at 220 PM MDT Sun Jun 26 2016 Main forecast issues will be chances of thunderstorms and severe weather through tomorrow. Satellite showing a nearly flat flow over the northern portion of the country and a broad ridge with embedded shortwave details. Not sure how tonight is going to pan out. Currently having cumulus field develop over northern half of the area with the best development along the Kansas and Nebraska border. Morning convection laid down an outflow boundary currently over/near the northeastern portion of the area. This is in addition to a weak surface trough that was draped over the southeastern portion of the area. However, that appears to have moved south a little or washed out. Shear zone/weak shortwave that was near/over the eastern portion of the area has moved east a little with the deepest moisture associated with it. So despite the best moisture and instability it has the least amount of lift. To account for this area will have a slight chance through mid evening. The more substantial area of thunderstorms will be over the northern and western portion with the models not completely agreeing on where. Weaker shortwave and surface trough are near or approaching this area. The main lift from these looks to be over the northern and western sections into the middle of the night. Kept the general idea the overnight shift had and made adjustments on timing. With high bases and Dcape values would expect that we could get damaging winds. Looks to be an interesting/active weather day tomorrow. Mid level ridge shifts further south and west bringing to the area stronger but still weaker northwest flow aloft. A shortwave trough approaches the area from the northwest. Not sure about the surface pattern. It looks like the old front stays to the south and west of the area due to a stronger lee trough. It appears that another front is also coming down at the same time. However you slice it looks to have easterly surface flow under northwest flow aloft. Models generate a cluster of thunderstorms but models differ but differ on onset and locations affected initially although the certainty of getting not only getting thunderstorms and severe weather appears pretty high due to the amount of shear and instability. At this time will have rather high chance with severe wording in the forecast. .LONG TERM...(Monday night through Sunday) Issued at 121 PM MDT Sun Jun 26 2016 Thunderstorms will be sliding southeast across the area Monday night associated with a shortwave trough coming out of the central Rockies. Best chances will be in the southeastern part of the area in the evening becoming scattered and mainly south of Interstate 70 after midnight. The upper pattern changes very little the rest of the upcoming week. A ridge will be centered near the Four Corners and trough near the Great Lakes with northwest flow aloft over the central plains. Embedded weak shortwave troughs will result in daily thunderstorm chances. Latest model output suggest heavy rain possible late Tuesday night/early Wednesday morning across eastern areas (east of Highway 25) and again on Thursday night, but across western and southern areas. Pops have increased substantially during those time periods. A subtle pattern change over the weekend to more of a zonal flow aloft as the ridge in the west weakens and the axis moves into the central plains may result in a decrease in coverage of storms during that time. Temperatures will be near to slightly below normal. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 532 PM MDT Sun Jun 26 2016 Conditions...VFR...with scattered mid/high clouds. Precip/Wx....None at this time. Thunderstorms may develop in the vicinity later tonight for both sites that may require further updates. the time frame for possibility will range from approx 02z-09z Monday. Low confidence at this time to add in anything in lower category for now for visibility...etc. Winds........For KGLD...SSE around 10 kts w/ gusts to 20 kts thru 0230z Monday. By 12z Monday...ESE around 10 kts. For KMCK...SE around 10 kts thru 09z Monday...then Light/Variable thru 14z Monday before becoming E around 10 kts. && .GLD Watches/Warnings/Advisories... KS...NONE. CO...NONE. NE...NONE. && UPDATE...JN SHORT TERM...BULLER LONG TERM...024 AVIATION...JN
Hazardous weather outlook, Jun 26, 10:42 AM MDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1042 AM MDT SUN JUN 26 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271200- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 1042 AM MDT SUN JUN 26 2016 /1142 AM CDT SUN JUN 26 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG AND SOUTH OF A LINE FROM NORTON TO TRIBUNE. A FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVER EASTERN COLORADO THIS AFTERNOON AND MOVE INTO PORTIONS OF NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA THIS EVENING. THIS AREA WILL HAVE A BETTER CHANCE FOR SEVERE THUNDERSTORMS TO OCCUR. FOR LOCATIONS ALONG AND NORTH OF A LINE FROM COLBY TO FLAGER...SOME OF THESE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE IS A SLIGHT RISK OF THUNDERSTORMS ACROSS MOST OF THE AREA MONDAY AFTERNOON AND EVENING AND AGAIN ON TUESDAY LATE AFTERNOON AND EVENING. LARGE HAIL AND AND DAMAGING WINDS ARE POSSIBLE WITH SOME OF THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jun 26, 7:34 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 734 PM MDT SUN JUN 26 2016 COZ090-270200- YUMA COUNTY CO- 734 PM MDT SUN JUN 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN YUMA COUNTY UNTIL 800 PM MDT... AT 734 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES SOUTHEAST OF HIGHLAND CENTER...OR 17 MILES SOUTH OF HOLYOKE... MOVING SOUTHEAST AT 15 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WAUNETA. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 256 AND 269. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4025 10215 4022 10245 4044 10254 4044 10230 TIME...MOT...LOC 0134Z 330DEG 13KT 4035 10239 DR
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:00 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 32 min |
| Jun 26, 7:34 PM MDT | Special Weather Statement | GLD | Phillips | 26 min |
| Jun 26, 8:24 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 16 min |
| Jun 26, 8:42 PM MDT | Special Weather Statement | GLD | Yuma | 48 min |
| Jun 26, 11:39 PM MDT | Special Weather Statement | GLD | Yuma | 36 min |
| Jun 27, 8:07 AM MDT | Special Weather Statement | GLD | Phillips | 23 min |
| Jun 27, 11:56 AM MDT | Special Weather Statement | GLD | Yuma | 34 min |
| Jun 27, 12:14 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 31 min |
| Jun 27, 12:37 PM MDT | Special Weather Statement | GLD | Kit Carson | 23 min |
| Jun 27, 12:48 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 42 min |
| Jun 27, 1:26 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 49 min |
| Jun 27, 2:06 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 39 min |
| Jun 27, 2:12 PM MDT | Special Weather Statement | GLD | Kit Carson | 33 min |
| Jun 27, 2:19 PM MDT | Special Weather Statement | GLD | Kit Carson | 11 min |
| Jun 27, 2:27 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 28 min |
| Jun 27, 2:47 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 43 min |
| Jun 27, 3:07 PM MDT | Special Weather Statement | GLD | Kit Carson | 8 min |
| Jun 27, 3:18 PM MDT | Special Weather Statement | GLD | Cheyenne | 27 min |
| Jun 27, 4:02 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 29 min |
| Jun 27, 4:11 PM MDT | Special Weather Statement | GLD | Kit Carson | 34 min |
| Jun 27, 5:31 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 59 min |
| Jun 27, 5:47 PM MDT | Tornado Warning | GLD | Yuma | 28 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.